# SDR CA130605005

- Difficulty date: May 24, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Cessna A185F
- Aircraft time: 5,501 hours
- Engine: Cont IO520D
- Propeller: Mcauly D3A34C403
- System (JASC): 5753 · Trailing Edge Flaps
- Part: Bracket
- Part number: 05232315
- Condition: Bent
- Location: Lt Wing Te Flap
- Part time: 122 hours
- Stage of operation: TX
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) COULD NOT RETRACT FLAPS ON MORNING RUN UP.  BRACKET BENT LOW ENOUGH FOR UPPER IN INBD FLAP ATTACHMENT TO INTERFERE WITH MOVEMENT.  PREVENTING FLAP FROM RETRACTING.  PREVIOUS FLIGHT CONDITION THAT COULD ACCOUNT FOR BENT BRACKET IS THAT THIS 185 FLOAT PLANE SOMETIMES OPERATES ON ROUGH WATER CAUSE BY WIND CONDITION OR BOAT WAVES CAUSE THE PLANE TO SHAKE AND FLEX.  WE ARE AN AIR SERVICE WITH SHORT LEGS FLIGHT AND OUR ACFT DO A LOT OF TAKE OFFS & LANDINGS IN AREAS WHERE BOATS ALSO TRAVEL.  AFTER REPAIR WAS MADE AND FLAP TRAVEL CHECKED SERVICEABLE.  NOTICED ALOT OF PLAY IN LOWER FLAP TRACK.  AFTER FEWER INSPECTION LOWER ATTACHING SCREW HAD SHEARED. REPLACED SCREW AND RETORQUED ALL ATTACHING HAND WARE ALL PLAY WAS REMOVED. THIS PROBLEM COULD HAVE BEEN CAUSE BY YEARS FOR ROUGH WATER CONDITIONS THROUGH TAXING & TAKING OFF LANDING AND BEING TIRED TO THE DOCK DURING POOR WEATHER CONDITIONS & THE SHEARED SCREW LEAD TO MOVEMENT ON THE FLAP OF THE ACFT IN POOR WATER CONDITION.
